MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532210
Medical Device Problem Codes Premature Activation (1484); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the stent was observed with some damages and kinks, the damages were observed under a microscope inspection.No other problems with the device were noted.The reported event was not confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.Upon analysis, it was determined that the stent returned with some damages and it was kinked at one part.A microscope inspection was performed to inspect these issues under magnification.The observed damages and the kink on the stent wouldn't allow a premature deployment of the stent, instead it could have contributed with some difficulties to the deployment of it.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) in the common bile duct procedure performed on (b)(6) 2021.During the procedure, it was reported that the stent deployed prematurely.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent was damaged, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12531949
Report Number3005099803-2021-04971
Device Sequence Number13786901
Product Code FGE
UDI-Device Identifier08714729786993
UDI-Public08714729786993
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberM00532210
Device Catalogue Number3221
Device Lot Number0025514821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight70